Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Research Interests for Chadmark L. Schoen

Research Interests: Algebraic Geometry

I work on the geometry and arithmetic of figures defined by polynomial equations. I am especially interested in the geometry of algebraic curves, surfaces, threefolds and fourfolds over the complex numbers, over numbers fields, over finite fields, over fields of transcendence degree one over finite fields and over discrete valuation rings with perfect residue field. More specifically I study elliptic surfaces, elliptic threefolds, Calabi-Yau varieties, abelian varieties and surfaces of general type. I am interested in Chow groups of algebraic varieties and the relationship between a variety's Chow groups and its arithmetic and geometric properties.

Algebraic geometry
Areas of Interest:

Geometry of algebraic varieties
Algebraic Cycles
Chow Groups

Recent Publications
  1. Schoen, C, On certain complex projective manifolds with Hodge numbers H10 = 4 and h20 = 5, The Michigan Mathematical Journal, vol. 68 no. 3 (January, 2019), pp. 565-596 [doi]
  2. Schoen, C, An arithmetic ball quotient surface whose Albanese variety is not of CM type, Electronic Research Announcements in Mathematical Sciences, vol. 21 (September, 2014), pp. 132-136, American Institute of Mathematical Sciences (AIMS) [doi]
  3. Schoen, C, Torsion in the cohomology of desingularized fiber products of elliptic surfaces, The Michigan Mathematical Journal, vol. 62 no. 1 (March, 2013), pp. 81-115, Michigan Mathematical Journal, ISSN 0026-2285 [doi]
  4. Schoen, C, The geometric genus of a desingularized fiber product of elliptic surfaces, Proceedings of the American Mathematical Society, vol. 141 no. 3 (January, 2013), pp. 745-752, American Mathematical Society (AMS), ISSN 0002-9939 [doi[abs]
  5. Schoen, C, Invariants of regular models of the product of two elliptic curves at a place of multiplicative reduction, in Arithmetic and Geometry of K3 surfaces and Calabi-Yau Threefolds, Fields Institute Communications 67, edited by Laza, R. ; Schuett, M; and Yui, N., Arithmetic and Geometry of K3 Surfaces and Calabi Yau Threefolds, vol. 67 (2013), pp. 461-487, SPRINGER, ISBN 978-1-4614-6402-0
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320